Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Reason For Heavy Periods?

hi. my doc prescribed minigynon 30 for 6 months because i am anaemic and it was to stop my period. It did not stop however. I stopped taking them as he advised to see what was going on now, my period started on Tuesday and is coming really heavy now. what can i do to change that
Sat, 10 May 2014
Report Abuse
OBGYN 's  Response
Hello and welcome to HCM,

I am Dr Madhuri and will be answering your query.

I am not sure for how many days you took Microgynon.

However if the bleeding is heavy then you can take drugs to temporarily control bleeding like tranexamic acid or ethamsylate after prescription from your doctor.

Some women do have heavy bleeding after pills but other causes like pregnancy, fibroids and dysfunctional bleeding will need to be ruled out if the bleeding is recurrent.

As of now, tranexamic acid will most likely control the bleeding. Also I am not sure why you have anemia. Were you investigated for its causes ? If not then please get your peripheral smear, serum iron and TIBC, B12 levels, Hb electrohoresis and stool for ova or cysts tested. I also recommend a diet rich in iron and vitamins. They mainly come from red fruits and green leafy vegetables. Carrots, spinach, sprouts and small servings of meat are important dietary ingredients that help cure anemia. Tablet albendazole single dose is also given to help kill any intestinal parasite. So please discuss all these with your doctor and you will recover.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Reason For Heavy Periods?

Hello and welcome to HCM, I am Dr Madhuri and will be answering your query. I am not sure for how many days you took Microgynon. However if the bleeding is heavy then you can take drugs to temporarily control bleeding like tranexamic acid or ethamsylate after prescription from your doctor. Some women do have heavy bleeding after pills but other causes like pregnancy, fibroids and dysfunctional bleeding will need to be ruled out if the bleeding is recurrent. As of now, tranexamic acid will most likely control the bleeding. Also I am not sure why you have anemia. Were you investigated for its causes ? If not then please get your peripheral smear, serum iron and TIBC, B12 levels, Hb electrohoresis and stool for ova or cysts tested. I also recommend a diet rich in iron and vitamins. They mainly come from red fruits and green leafy vegetables. Carrots, spinach, sprouts and small servings of meat are important dietary ingredients that help cure anemia. Tablet albendazole single dose is also given to help kill any intestinal parasite. So please discuss all these with your doctor and you will recover. Hope this satisfies your query. Thanks for using HCM. Feel free to ask any more questions that you may have. Dr Madhuri Bagde Consultant Obstetrician and Gynecologist